Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 13, 2021, 2:06 AM EDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 2:06 AM EDT (06:06 UTC)
- Expired
- Aug 13, 2021, 2:45 AM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
- Hail
- 0.00 in
- Wind
- 40
The radar
The Boston radar (KBOX), 86 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818
WWUS81 KBOX 130606
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
206 AM EDT Fri Aug 13 2021
CTZ002>004-MAZ004-011-012-130645-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-
206 AM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of Windham, Tolland,
northeastern Hartford, southwestern Worcester and southeastern
Hampden Counties through 245 AM EDT...
At 206 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wilbraham to Somers to Bolton. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Worcester, Springfield, Manchester, Enfield, Glastonbury, Vernon,
Mansfield, South Windsor, Windham, Plainfield, Ludlow, Willimantic,
Killingly, Webster, Southbridge, Auburn, East Longmeadow, Ellington,
Tolland and Wilbraham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4215 7253 4229 7179 4201 7177 4201 7180
4171 7179 4170 7222 4171 7224 4170 7226
4170 7251 4195 7253
TIME...MOT...LOC 0606Z 260DEG 30KT 4212 7246 4197 7245 4178 7243
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:55 AM EDT, 11 minutes earlier.
Area forecast discussion, Aug 13, 1:55 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
155 AM EDT Fri Aug 13 2021
.SYNOPSIS...
Hot and humid conditions fuel stronger storms this afternoon and
into the early evening and we do it all over again for Friday! One
last day of heat is expected on Saturday along with the possibility
for a round of scattered showers and thunderstorms as a cold
front approaches. Much less humid and cooler Sunday through
Tuesday as high pressure builds in behind the strong cold front.
Perhaps another bout of summer heat and humidity by mid to late
next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
155 AM Update:
Scattered thunderstorms still don't want to quit given residual
instability around, even at this early morning hour. Seeing an
increase in storm coverage across northern CT into western and
central MA with a few special weather statements issued to
address these. Not thinking severe at this point, though storm
tops in some of these cells is around 40k. Frequent lightning
and brief downpours should be the main risks with these as they
move generally E/ESE. 03-04z HRRR runs and the 00z ARW suggest
weakening as these showers/storms move east toward the Boston-
Providence corridor, but may need to consider upping PoPs for a
few hrs into the early morning pending trends. Otherwise, no
other changes made attm.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
Areas of morning low stratus/fog along the south coast, Cape, and
islands will give way to another mostly sunny and hot day. Good
news, the worst of the heat is behind us. The bad news, it's only a
few degrees cooler. If it's worth anything we will only reach Heat
Advisory level conditions with a heat index in the upper 90s to 102F.
Only slightly better than Thursday afternoon.
850mb temperatures Friday afternoon are +17c to +20c across southern
New England and that would result in temperatures in the low and mid-
90s. Dew points are slightly low in the upper 60s and lower 70s
which limits our heat index from reaching into the excessive heat
category.
There will be another threat for storms Friday afternoon, some of
which could be strong to severe along a surface cold front. Modest
CAPE of 1,000 to 1,500 J/kg but not much in the way of shear ~ 20 to
25 knots. SPC did place much of western Southern New England in a
marginal risk for severe weather with the primary threat of damaging
straight lined winds. Timing on these showers and storms appear to
be after 22z. Tomorrow nigh temperatures are mild once again in the
low and middle 70s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights...
* Hot on Sat with a round of scattered showers/t-storms possible
with greatest risk near the I-95 corridor & south of MA Turnpike
* Much less humid and cooler Sun through Tue with dry weather too
* Summer heat and humidity may try to rebuild by mid-late next week
Details...
Saturday...
One last day of heat is on tap for the start of the weekend as a
strong cold front crosses the region. There are some timing
differences amongst the models with the GFS seeming to be a fast
outlier; while ECMWF the slowest. We are thinking we will have one
more hot day with many locations probably seeing highs in the lower
90s. While dewpoints may start to drop; probably still will need
some Heat Advisories across parts of the region. Greatest risk is
across RI/SE MA where dewpoints will be slowest to drop.
The other concern for Saturday afternoon and evening will be the
risk for a round of scattered showers and thunderstorms. That being
said, there is some uncertainty whether storms will be able to
develop. There still will be modest instability present, but it is
possible that mid level dry air will cutoff updrafts and make
convection difficult to develop. That being said, if just enough mid
level moisture hangs around we could be dealing with one more round
of scattered showers and t-storms Saturday afternoon and evening
with few strong to severe thunderstorms possible. Greatest risk
would be near the I-95 corridor and south of the MA Turnpike where
deeper moisture would be slowest to depart. We should have a better
handle on convective potential in the next 24 hours.
Sunday though Tuesday...
Excellent model agreement in high pressure building in from the west
bringing much less humid and cooler air into southern New England.
High temperatures should generally be in the lower to middle 80s and
perhaps not breaking 80 on Sunday along portions of the immediate
coast. Humidity will be much lower making it much more comfortable
for outdoor activities.
Wednesday and Thursday...
Ensembles indicate upper level ridging and height rises may allow
the return for above normal temperatures along with some humidity
too. Probably not to the magnitude of the current heat & humidity,
but some 90+ degree readings are certainly possible by the second
half of next week.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
06Z TAF Update:
Rest of the Overnight (thru 12z Fri): High confidence in
TAFs/trends, moderate on shower/thunder coverage.
Short-term TSRA risk thru 07z for BAF/BDL. Frequent cloud to
ground lightning and brief IFR visby downpours the main risks,
but brief gusts to 30 kt can't be ruled out. Possible this
activity makes it to ORH between 08-10z but weakening trends by
the time it reaches the I-95 corridor. Will amend for more
imminent thunder risk. VFR generally elsewhere, though IFR-LIFR
stratus and fog at ACK that should last thru this period. SW
winds 4-8 kt.
Today: High confidence.
After early-morning SHRA/TSRA end, VFR to generally prevail for
most if not all the time. Afternoon TSRA potential looks
limited. If any TSRA develops, the area that has somewhat better
shot is inside of I-495/I-95 along sea breeze convergence zone.
Have included VCSH for now at BOS, BED, PVD and FMH between
16-23z to account for this. Confidence in development isn't high
enough to go with VCTS as yet but may need to be considered
pending observational and guidance trends. Thinking coverage
would be isolated to widely scattered in this corridor, but if
any storms do go they would become strong with brief downpours,
CG lightning and gusty winds. Rain/thunder chances increase more
after 23z for BAF/BDL/ORH as possible storms near NY move ENE
into western New England.
Winds mainly SW 5-10 kt for most, however a probable sea breeze
will flip winds to ESE ~15-17z at similar speeds for coastal MA
(BOS).
Tonight: Moderate confidence.
VFR generally. Possible SHRA/TSRA mainly western terminals
00-06z, lesser/limited risk eastern airports but risk looks to
increase a bit. Confidence in weather groups is moderate.
IFR/LIFR stratus again develops at ACK.
Saturday: High confidence.
Improvement to VFR ahead of a sharp cold front. Thinking frontal
timing 15-22z west to east, with scattered TSRA developing along
it. A few storms may become strong, especially into the I-95
corridor (BOS-PVD on SE). SW winds shift to W/WNW post-frontal.
KBOS Terminal...High confidence in TAF. Sea breeze develops
~15-17z. Low-prob VCSH/VCTS 08-10z, somewhat better chance for
VCTS between 16-23z.
KBDL Terminal...High confidence in TAF. TSRA 06-07z, then
trending VFR/clear.
Outlook /Saturday Night through Tuesday/...
Saturday: Mainly VFR, with areas MVFR possible. Chance SHRA,
chance TSRA.
Saturday Night: Mainly VFR, with local MVFR possible. Breezy.
Chance SHRA.
Sunday: VFR. Breezy.
Sunday Night through Tuesday: VFR.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
This Afternoon through Friday...High confidence in seas/winds,
but low confidence in shower/storm risk.
Tranquil boating conditions just focusing in on winds and seas.
Winds remaining out of the S and SW with speeds generally between 5-
15 kts. Could have some gusts up to 20 kts today. Seas of 2-4 feet
across the outer waters. Will have some ocean stratus/fog to deal
with tonight and early Friday. Visibilities early today range
from 1/4 SM to 3 SM with the lowest across the southern waters.
Tonight into early Friday visibilities range from 1/2 SM to 3
SM.
Friday will be dry for much of the day. There are shots for
some storms to cross into the waters late in the afternoon and
into evening. Not out of the question that some of these storms
bring gusty winds along with heavy downpours. Given the forcing
is quite weak confidence in how things evolve is low at this
point in time.
/Outlook /Saturday Night through Tuesday/...
Saturday: Winds less than 25 kt. Slight chance of rain showers,
slight chance of thunderstorms.
Saturday Night: Winds less than 25 kt. Chance of rain showers,
chance of thunderstorms.
Sunday through Tuesday: Winds less than 25 kt.
&&
.CLIMATE...
Record Daily High Temperatures for August 12-13
August 12
BOS 101 in 1944
BDL 98 in 1944
PVD 100 in 1944
ORH 99 in 1944
August 13
BOS 100 in 1944
BDL 99 in 2016
PVD 100 in 2005
ORH 98 in 1944
Record Daily Warmest Low Temperatures for August 12-13
August 12
BOS 78 in 2016
BDL 74 in 1905
PVD 76 in 1944
ORH 74 in 1896
August 13
BOS 75 in 1944
BDL 74 in 2005
PVD 77 in 2005
ORH 75 in 1896
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
for CTZ002>004.
MA...Heat Advisory from 11 AM this morning to 8 PM EDT this evening
for MAZ002>022-026.
RI...Air Quality Alert from 11 AM this morning to 11 PM EDT this
evening for RIZ001>008.
Heat Advisory from 11 AM this morning to 8 PM EDT this evening
for RIZ001>007.
MARINE...None.
&&
SYNOPSIS...Frank/Gaucher
NEAR TERM...Loconto/Gaucher
SHORT TERM...Gaucher
LONG TERM...Frank
AVIATION...Loconto
MARINE...Frank/Loconto/Gaucher
CLIMATE...Hazardous weather outlook, Aug 12, 4:34 PM EDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 434 PM EDT Thu Aug 12 2021 MAZ003-004-006-010-026-132045- Eastern Franklin MA-Northern Worcester MA-Western Essex MA- Eastern Hampshire MA-Northern Middlesex MA- 434 PM EDT Thu Aug 12 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ005-007-011>019-RIZ001>005-132045- Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Eastern Essex MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI- 434 PM EDT Thu Aug 12 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. Air Quality Alert. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-008-009-132045- Western Franklin MA-Western Hampshire MA-Western Hampden MA- 434 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-132045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 434 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ020-021-RIZ006-007-132045- Southern Bristol MA-Southern Plymouth MA-Washington RI-Newport RI- 434 PM EDT Thu Aug 12 2021 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022-132045- Barnstable MA- 434 PM EDT Thu Aug 12 2021 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ023-RIZ008-132045- Dukes MA-Block Island RI- 434 PM EDT Thu Aug 12 2021 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Air Quality Alert. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ024-132045- Nantucket MA- 434 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 12, 11:18 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1118 PM EDT Thu Aug 12 2021
MAZ022-130400-
Barnstable MA-
1118 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern
Barnstable County through MIDNIGHT EDT...
At 1117 PM EDT, Doppler radar was tracking a strong thunderstorm near
Provincetown, moving east at 35 mph.
HAZARD...Winds up to 40 mph. Occasional lightning and brief
downpours also can be expected.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Provincetown, Eastham, Wellfleet and Truro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4186 7001 4189 7000 4190 7002 4191 7000
4191 7002 4193 7002 4193 7007 4190 7007
4203 7009 4206 7013 4206 7017 4204 7019
4203 7019 4207 7023 4207 7012 4203 7005
4185 6995
TIME...MOT...LOC 0317Z 277DEG 30KT 4200 7023
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LocontoSpecial weather statement, Aug 13, 1:12 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
112 AM EDT Fri Aug 13 2021
CTZ002-MAZ009-011-130600-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
112 AM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern
Hartford and southwestern Hampden Counties through 200 AM EDT...
At 112 AM EDT, Doppler radar was tracking a strong thunderstorm over
Canaan, or 12 miles south of Great Barrington, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Windsor, Agawam, West
Springfield, Simsbury, Longmeadow, Suffield, Windsor Locks, Granby,
East Windsor, Canton, Southwick, East Granby, Hartland, Russell,
Granville and Blandford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4212 7306 4213 7306 4216 7261 4191 7259
4191 7291 4197 7289 4197 7303 4204 7301
4204 7306 4206 7305 4211 7307
TIME...MOT...LOC 0511Z 271DEG 36KT 4201 7333
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BLSpecial weather statement, Aug 13, 1:48 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
148 AM EDT Fri Aug 13 2021
CTZ002>004-MAZ011-130630-
Hartford CT-Tolland CT-Windham CT-Eastern Hampden MA-
148 AM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of northwestern
Windham, northern Tolland, northeastern Hartford and southeastern
Hampden Counties through 230 AM EDT...
At 148 AM EDT, Doppler radar was tracking a strong thunderstorm over
Windsor Locks, or near Windsor, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enfield, Vernon, Windsor, Mansfield, South Windsor, Suffield, East
Longmeadow, Ellington, Tolland, Windsor Locks, Coventry, Stafford,
Somers, East Windsor, Sturbridge, Monson, Willington, East Granby,
Hampden and Ashford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 7273 4207 7213 4203 7213 4203 7211
4180 7211 4189 7274
TIME...MOT...LOC 0548Z 269DEG 24KT 4194 7264
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BLSpecial weather statement, Aug 13, 2:06 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
206 AM EDT Fri Aug 13 2021
CTZ002>004-MAZ004-011-012-130645-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-
206 AM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of Windham, Tolland,
northeastern Hartford, southwestern Worcester and southeastern
Hampden Counties through 245 AM EDT...
At 206 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wilbraham to Somers to Bolton. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Worcester, Springfield, Manchester, Enfield, Glastonbury, Vernon,
Mansfield, South Windsor, Windham, Plainfield, Ludlow, Willimantic,
Killingly, Webster, Southbridge, Auburn, East Longmeadow, Ellington,
Tolland and Wilbraham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4215 7253 4229 7179 4201 7177 4201 7180
4171 7179 4170 7222 4171 7224 4170 7226
4170 7251 4195 7253
TIME...MOT...LOC 0606Z 260DEG 30KT 4212 7246 4197 7245 4178 7243
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 11:18 PM EDT | Special Weather Statement | BOX | Barnstable | 42 min |
| Aug 13, 1:12 AM EDT | Special Weather Statement | BOX | Hampden | 48 min |
| Aug 13, 2:37 AM EDT | Special Weather Statement | BOX | Providence | 38 min |
| Aug 13, 1:48 AM EDT | Special Weather Statement | BOX | 42 min |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.